MAUDE Adverse Event Report: SYNTHES GMBH 14.0MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 14.0MM REAMER HEAD FOR RIA 2 STERILE
Catalog Number 03.404.024S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 01/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A1: patent identifier: (b)(6).D2b: additional product code: hrx d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j sales representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, the patient came in for a revision surgery of a nonunion of a proximal third tibia fracture.Primary surgery was treated with a tibial nail advanced.Surgeon removed the tibial nail and 4 low profile interlock screws.One of the proximal screws was broken.Surgeon opted to use a ria2 for bone grafting, which was taken from the femur.Initially there was an issue with suction occurring through the ria2.Ria2 parts were dissembled and put back together.There was still some issue with water spraying out the back end of the ria2 shaft.Surgeon opted to continue with procedure to get bone graft.While reaming the reamer head broke off in the patients femoral canal, the 4 prongs that attach the reamer head to the shaft were retained in the patient.After disassembling the ria2 after the case, it was noted that the yellow keyed seal did not have any black seal on it.The second yellow seal included in the package also did not have a black seal.The ria2 obtained some graft, but surgeon had to also get bone graft from the proximal tibia.Additional xrays, additional bone graft taken from proximal tibia.Surgery was completed.Ria2 disassembled and reassembled.Tried to retrieve fragments.Patient retained parts of the ria2 reamer head (4 prongs).There was surgical delay of 20 minutes.The procedure was completed successfully.Patient consequences reported.Patient retained parts of the ria2 reamer head (4 prongs).This report is for one (1) 14.0mm reamer head for ria 2 sterile this is report 1 of 1 for complaint (b)(4).
 
Event or Problem Description
This complaint is related to (b)(4) which captures the post-op event of one of the proximal screws was broken.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: supplier ¿ (b)(4)/ inspected and packaged by: monument release to warehouse date: 23-jun-2022 expiration date: 31-may-2032 part number: 03.404.024s, 14.0mm reamer head for ria 2-sterile lot number: 795p889 (sterile) lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404m024, ria ii reamer head 14.0mm lot number: 635p114 lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.This lot met all dimensional, packaging, and sterilization criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.The product was not returned to depuy synthes, however photos/x-rays were provided for review.Visual analysis of the photo/x-ray revealed that the "14.0mm reamer head for ria 2 sterile was broken from the prongs.The component or fragment remains in patient was confirmed , x-ray evidence shows the fragments remained in patient.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed for the 14.0mm reamer head for ria 2 sterile.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
14.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18565498
Report Number8030965-2024-01222
Device Sequence Number17807598
Product Code HTO
UDI-Device Identifier10886982274069
UDI-Public(01)10886982274069
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.024S
Device Lot Number795P889
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer01/24/2024
02/22/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date02/06/2024
02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age27 YR
Patient SexMale